Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 247, NWS Wichita, KS

July 12, 2016Chase County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 12, 2016, 3:36 AM CDT for Chase County, Marion County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2016, 3:36 AM CDT (08:36 UTC)
Expired
Jul 12, 2016, 4:30 AM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chase County, KS, Marion County, KS

The radar

The Wichita radar (KICT), 91 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2533 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

265 
WUUS53 KICT 120836
SVRICT
KSC017-115-120930-
/O.NEW.KICT.SV.W.0247.160712T0836Z-160712T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
336 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHASE COUNTY IN EAST CENTRAL KANSAS...
  MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 430 AM CDT

* AT 336 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLSBORO...
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...FLORENCE...
  BURNS...LINCOLNVILLE...RAMONA...TAMPA...BAZAAR...LOST SPRINGS...
  ELMDALE...MATFIELD GREEN...CEDAR POINT...HYMER...WONSEVU...
  MARION LAKE...TALLGRASS PRAIRIE PRESERVE...
  PILSEN AND TALLGRASS PRAIRIE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 97 AND 102.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3852 9693 3852 9650 3809 9651 3809 9715
      3817 9715 3817 9719 3861 9717 3861 9693
TIME...MOT...LOC 0836Z 291DEG 23KT 3842 9713 

HAIL...<.75IN
WIND...60MPH
 
$$

JAKUB
3 follow-up statements
313 
WWUS53 KICT 120855
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 AM CDT TUE JUL 12 2016

KSC017-115-120930-
/O.CON.KICT.SV.W.0247.000000T0000Z-160712T0930Z/
CHASE KS-MARION KS-
355 AM CDT TUE JUL 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR CHASE AND MARION COUNTIES...

AT 355 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARION...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...FLORENCE...
BURNS...LINCOLNVILLE...RAMONA...TAMPA...BAZAAR...LOST SPRINGS...
ELMDALE...MATFIELD GREEN...CEDAR POINT...HYMER...WONSEVU...
MARION LAKE...TALLGRASS PRAIRIE PRESERVE...
PILSEN AND TALLGRASS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3852 9693 3852 9650 3809 9651 3809 9715
      3817 9715 3817 9719 3861 9717 3861 9693
TIME...MOT...LOC 0855Z 291DEG 23KT 3838 9698 

HAIL...<.75IN
WIND...60MPH
 
$$

JAKUB
393 
WWUS53 KICT 120909
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
409 AM CDT TUE JUL 12 2016

KSC017-115-120930-
/O.CON.KICT.SV.W.0247.000000T0000Z-160712T0930Z/
CHASE KS-MARION KS-
409 AM CDT TUE JUL 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR CHASE AND MARION COUNTIES...

AT 409 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF FLORENCE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...FLORENCE...
BURNS...LINCOLNVILLE...RAMONA...TAMPA...BAZAAR...LOST SPRINGS...
ELMDALE...MATFIELD GREEN...CEDAR POINT...HYMER...WONSEVU...
MARION LAKE...TALLGRASS PRAIRIE PRESERVE...
PILSEN AND TALLGRASS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3852 9693 3852 9650 3809 9651 3809 9715
      3817 9715 3817 9719 3861 9717 3861 9693
TIME...MOT...LOC 0909Z 291DEG 23KT 3835 9687 

HAIL...<.75IN
WIND...60MPH
 
$$

JAKUB
528 
WWUS53 KICT 120922
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
422 AM CDT TUE JUL 12 2016

KSC017-115-120932-
/O.EXP.KICT.SV.W.0247.000000T0000Z-160712T0930Z/
CHASE KS-MARION KS-
422 AM CDT TUE JUL 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHASE AND MARION COUNTIES WILL
EXPIRE AT 430 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3852 9693 3852 9650 3809 9651 3809 9715
      3817 9715 3817 9719 3861 9717 3861 9693
TIME...MOT...LOC 0919Z 291DEG 23KT 3835 9687 

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:21 AM CDT, 15 minutes earlier.

Area forecast discussion, Jul 12, 3:21 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
321 AM CDT TUE JUL 12 2016

.SHORT TERM...(Today through Thursday night)
Issued at 321 AM CDT Tue Jul 12 2016

MCS will continue to develop and track eastward from central
across eastern Kansas through mid-morning. Resultant storm-scale
outflow boundary will likely push south of HWY 50 before it
weakens by midday. Expect the effective boundary or front to
become reestablished over central Kansas this afternoon where
diurnal heating should promote surface based convection by early
evening. The approach of another shortwave aloft will graze the
area tonight which may support some upscale growth and MCS again
which would track ESE from central into portions of southeast
Kansas. A repeat pattern is possible again Wednesday night with a
somewhat similar track or perhaps a bit further south across the
area. However the potential for a more significant/widespread
convective event with severe weather and heavy rainfall is looming
Thursday afternoon into Thursday night. While the resultant
convection/outflow will play key in where the effective surface
front will be situated on Thursday, the quasi-stationary front is
expected to lay out across far southern Kansas with increasing
easterly upslope flow north of the front resulting in strong deep
layer shear in excess of 50 kts. An MCS with not only severe
weather but training/excessive rainfall is possible across
southern Kansas Thursday afternoon into Thursday night.

The going temperature forecast seems on track with heat indices
continuing to hover in the 100 to 104 range this afternoon and
Wednesday afternoon which is just below advisory levels.

Darmofal

.LONG TERM...(Friday through Monday)
Issued at 321 AM CDT Tue Jul 12 2016

Surface frontal boundary will likely settle south for a time
Friday across Oklahoma before moving north across Kansas during
Saturday. This boundary will remain the focus for convection to
start the weekend. The trend remains for the upper ridge to build
over the region by early next week portending to hot and mainly
dry weather by Sunday night and Monday.

KED

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1150 PM CDT Mon Jul 11 2016

VFR conditions forecast at all sites for the next 24 hours. A cold
front currently located near KRSL will make slow progress into
Central KS overnight, with convection starting to fill in along the
boundary. So will go with VCTS for KRSL with a tempo group for some
gusty winds and possibly some MVFR vsbys. Expect the convection to
become a little more numerous as the overnight progresses as mid
level warm advection/moisture transport increases along the
boundary, especially across Central KS along Highway 56. Will also
go with VCTS for KHUT, KSLN for the overnight hours. Could also see
some more widely scattered convection develop across South Central
KS as well late tonight, so will include a VCTS for KICT after 09z.

Ketcham

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    94  74  96  72 /  10  20  10  20
Hutchinson      95  73  97  70 /  20  30  20  20
Newton          93  73  95  71 /  20  40  10  30
ElDorado        92  73  94  71 /  20  30  10  30
Winfield-KWLD   93  75  95  73 /  10  20  10  20
Russell         93  70  97  69 /  20  20  20  20
Great Bend      94  71  97  69 /  20  20  20  20
Salina          94  73  97  71 /  20  30  20  30
McPherson       94  73  96  70 /  30  40  20  30
Coffeyville     92  74  93  73 /  30  30  20  30
Chanute         91  73  93  72 /  30  40  20  40
Iola            90  73  92  71 /  40  40  20  40
Parsons-KPPF    91  74  93  73 /  30  30  20  30

&&

.ICT Watches/Warnings/Advisories...None.
&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...BDK
Hazardous weather outlook, Jul 11, 10:35 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT MON JUL 11 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-130345-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1035 PM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME LIKELY ACROSS CENTRAL KANSAS OVERNIGHT.
STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE MAIN RISKS BEING
DAMAGING WINDS TO 60 MPH...QUARTER SIZE HAIL AND HEAVY RAIN.

WIDELY SCATTERED STORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF
SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS MAINLY AFTER
MIDNIGHT. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ACTIVE THUNDERSTORM PATTERN IS EXPECTED TO CONTINUE THROUGH THE
WEEK...WITH PERIODIC CHANCES FOR STRONG TO SEVERE STORMS TUESDAY
AFTERNOON THROUGH FRIDAY NIGHT...AS A FRONT STALLS ACROSS THE
REGION. HEAVY RAIN AND FLOODING MAY ALSO BE A THREAT. STAY TUNED
FOR UPDATES...AS DETAILS WILL GRADUALLY BECOME MORE CLEAR THE NEXT
FEW DAYS.

HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED ACROSS PORTIONS OF
THE REGION TUESDAY THROUGH WEDNESDAY...AND AGAIN OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

KETCHAM

In the hours before

Special weather statement, Jul 12, 2:18 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
218 AM CDT TUE JUL 12 2016

KSZ033-048-049-051-120745-
SALINE KS-ELLSWORTH KS-MCPHERSON KS-LINCOLN KS-
218 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SALINE COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 245 AM CDT

* AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR MARQUETTE...
  OR 9 MILES WEST OF LINDSBORG...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...LINDSBORG...ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...
  MARQUETTE...HOLYROOD...ASSARIA...GYPSUM...SYLVAN GROVE...
  BROOKVILLE...SMOLAN...BEVERLY...LORRAINE...NEW CAMBRIA...BARNARD...
  FALUN...GLENDALE AND KIPP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3896 9793 3896 9741 3894 9737 3862 9737
      3851 9792 3854 9847 3920 9848 3922 9793
TIME...MOT...LOC 0716Z 218DEG 35KT 3861 9784

METZGER
Special weather statement, Jul 12, 2:44 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
244 AM CDT TUE JUL 12 2016

KSZ033-048>052-120830-
SALINE KS-ELLSWORTH KS-MCPHERSON KS-MARION KS-LINCOLN KS-RICE KS-
244 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SALINE COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 330 AM CDT

* AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF MARQUETTE...OR 13
  MILES SOUTHEAST OF KANOPOLIS...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH
THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...MCPHERSON...LYONS...LINDSBORG...ELLSWORTH...MOUNDRIDGE...
  INMAN...GALVA...CANTON...KANOPOLIS...MARQUETTE...LITTLE RIVER...
  CHASE...ASSARIA...GYPSUM...BUSHTON...GENESEO...BROOKVILLE...
  SMOLAN AND LORRAINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3896 9737 3861 9737 3861 9735 3817 9737
      3817 9753 3829 9845 3887 9833 3896 9786
TIME...MOT...LOC 0743Z 316DEG 31KT 3859 9796

JAKUB
Special weather statement, Jul 12, 2:50 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
250 AM CDT TUE JUL 12 2016

KSZ052-120830-
MARION KS-
250 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 330 AM CDT

* AT 248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER TAMPA...OR 13 MILES NORTH OF
  HILLSBORO...MOVING EAST AT 20 MPH.

WIND GUSTS 40 TO 50 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH
THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...MARION...FLORENCE...LINCOLNVILLE...RAMONA...LEHIGH...
  DURHAM...TAMPA...LOST SPRINGS...MARION LAKE AND PILSEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3852 9693 3852 9682 3835 9682 3835 9684
      3821 9684 3826 9736 3861 9737 3861 9693
TIME...MOT...LOC 0748Z 269DEG 16KT 3854 9717

JAKUB
Special weather statement, Jul 12, 2:56 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
256 AM CDT TUE JUL 12 2016

KSZ069-070-093-094-120845-
ELK KS-GREENWOOD KS-BUTLER KS-COWLEY KS-
256 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 345 AM CDT

* AT 254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF ATLANTA...OR 10
  MILES SOUTH OF LEON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LEON...BURDEN...GRENOLA...ATLANTA...LATHAM...CAMBRIDGE...
  BEAUMONT...WINFIELD CITY LAKE...PIEDMONT AND EL DORADO AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3732 9690 3777 9688 3775 9637 3730 9632
      3730 9652 3729 9653
TIME...MOT...LOC 0754Z 276DEG 14KT 3753 9680

JAKUB
Local storm report, Jul 12, 3:00 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
300 AM CDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 AM     TSTM WND GST     SALINA AIRPORT          38.80N 97.65W
07/12/2016  M56 MPH          SALINE             KS   ASOS

&&

CDJ
Local storm report, Jul 12, 3:14 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
314 AM CDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 AM     TSTM WND GST     SALINA AIRPORT          38.80N 97.65W
07/12/2016  M64 MPH          SALINE             KS   ASOS

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 10:31 PM CDTSevere Thunderstorm WarningICTRussell44 min
Jul 11, 10:58 PM CDTSpecial Weather StatementICTRice32 min
Jul 11, 11:03 PM CDTSevere Thunderstorm WarningICTReno, Rice57 min
Jul 11, 11:09 PM CDTSpecial Weather StatementICTRussell36 min
Jul 11, 11:34 PM CDTSpecial Weather StatementICTSedgwick26 min
Jul 11, 11:38 PM CDTSpecial Weather StatementICTRussell67 min
Jul 11, 11:56 PM CDTSpecial Weather StatementICTRice34 min
Jul 12, 12:23 AM CDTSpecial Weather StatementICTMcPherson37 min
Jul 12, 12:32 AM CDTSpecial Weather StatementICTRussell28 min
Jul 12, 12:42 AM CDTSpecial Weather StatementICTBarton33 min
Jul 12, 12:47 AM CDTSpecial Weather StatementICTRice43 min
Jul 12, 12:51 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice28 min
Jul 12, 1:00 AM CDTSpecial Weather StatementICTHarvey30 min
Jul 12, 1:15 AM CDTSpecial Weather StatementICTSedgwick30 min
Jul 12, 1:19 AM CDTSpecial Weather StatementICTLincoln, Russell26 min
Jul 12, 1:31 AM CDTSpecial Weather StatementICTEllsworth, McPherson, Rice29 min
Jul 12, 1:32 AM CDTSpecial Weather StatementICTHarvey28 min
Jul 12, 1:35 AM CDTSevere Thunderstorm WarningICTHarvey, Marion28 min
Jul 12, 1:46 AM CDTSpecial Weather StatementICTLincoln29 min
Jul 12, 1:50 AM CDTSpecial Weather StatementICTButler40 min
Jul 12, 1:52 AM CDTSpecial Weather StatementICTLincoln, Russell38 min
Jul 12, 1:57 AM CDTSpecial Weather StatementICTMarion48 min
Jul 12, 2:18 AM CDTSpecial Weather StatementICTEllsworth, Lincoln, Saline27 min
Jul 12, 2:44 AM CDTSpecial Weather StatementICTEllsworth, McPherson, Rice, Saline46 min
Jul 12, 2:50 AM CDTSpecial Weather StatementICTMarion40 min
Jul 12, 2:56 AM CDTSpecial Weather StatementICTElk49 min
Jul 12, 2:59 AM CDTSevere Thunderstorm WarningICTEllsworth, Harvey, McPherson, Marion, Rice, Saline61 min
Jul 12, 3:26 AM CDTAreal Flood WarningICTEllsworth, McPherson, Marion, Rice, Saline6 hr
Jul 12, 3:46 AM CDTSpecial Weather StatementICTHarvey44 min
Jul 12, 3:54 AM CDTSpecial Weather StatementICTElk, Greenwood66 min
Jul 12, 4:01 AM CDTSpecial Weather StatementICTButler59 min
Jul 12, 4:12 AM CDTSpecial Weather StatementICTSedgwick48 min
Jul 12, 4:19 AM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick41 min
Jul 12, 4:30 AM CDTSpecial Weather StatementICTChase45 min
Jul 12, 4:59 AM CDTSpecial Weather StatementICTChautauqua, Elk, Greenwood61 min
Jul 12, 5:57 AM CDTSpecial Weather StatementICTAllen, Chautauqua, Montgomery, Wilson, Woodson63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.